Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 236, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 5:56 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2009, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 22, 2009, 6:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:50 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 2:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT MON JUN 22 2009 .DISCUSSION...SURFACE BOUNDARY/ZONE OF MOISTURE POOLING THAT HAS FOCUSED THUNDERSTORMS OVER OUR PLATEAU COUNTIES TODAY WILL SHIFT SLIGHTLY WESTWARD TONIGHT. ALSO...OUTFLOW BOUNDARIES FORM CONVECTION ARE PUSHING WESTWARD FROM THE PLATEAU. UPSTREAM CONVECTION NOTED OVER WEST KY AND INTO SOUTHEAST MO MOVING SOUTH. GIVEN THESE FACTORS...WILL INCLUDE POPS AREA WIDE FOR TONIGHT. SOUTHWEST ZONES WILL HAVE ONLY SLIGHT POPS...BUT STORMS COULD BE SCATTERED (30-40 PERCENT) OTHER AREAS. ISOLATED STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE INTO THE EVENING HOURS WITH LOCALLY STRONG WIND GUSTS BEING THE MAIN CONCERN. HOT WX WILL CONTINUE THROUGH THE COMING WEEK. THE MID/UPPER LEVEL RIDGE OVER THE LOWER MS VALLEY WILL PULL WEST SLIGHTLY. THIS WILL CHANGE OUR NORTHWEST FLOW TO NORTH OR SLIGHTLY NORTHEAST. DAYTIME TEMPERATURES WILL CONTINUE TO CLIMB INTO THE LOWER 90S MANY AREAS...BUT HUMIDITY LEVELS WILL BE LOWERED VERY SLIGHTLY AROUND MIDWEEK. THE SURFACE BOUNDARY OVER MID TN WILL BECOME MORE DIFFUSE ON TUESDAY...BUT ISOLATED THUNDER STILL POSSIBLE. WEDNESDAY AND THURSDAY APPEAR RAIN FREE. LATEST GFS SHOWS UPPER FLOW BACKING SLIGHTLY TOWARD THE NORTHWEST LATE WEEK. THIS COULD BRING A COUPLE OF DISTURBANCES OUR WAY...SO WILL BRING BACK THE DAILY CHANCES FOR THUNDERSTORMS BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 93 72 93 / 30 20 10 10 CLARKSVILLE 73 94 70 92 / 20 20 10 10 CROSSVILLE 69 87 64 87 / 30 20 10 10 COLUMBIA 74 94 71 93 / 20 20 10 10 LAWRENCEBURG 73 94 70 93 / 20 20 10 10 WAVERLY 73 95 71 93 / 20 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT MON JUN 22 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 519 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EAST TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 22, 3:41 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT MON JUN 22 2009 TNZ063-078-222130- CANNON-WARREN- 341 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CANNON AND AND WILL BE AFFECTING WARREN COUNTIES... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WOODBURY...MOVING SOUTHEAST AT 35 MPH. IT WILL BE MOVING INTO SOUTHERN WARREN COUNTY BY 430 PM. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. 31/JBW
Special weather statement, Jun 22, 3:49 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT MON JUN 22 2009 TNZ077-222130- COFFEE- 349 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING COFFEE COUNTY... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF WOODBURY...MOVING SOUTH AT 25 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. 31/JBW
Special weather statement, Jun 22, 4:01 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT MON JUN 22 2009 TNZ007-008-222200- ROBERTSON-SUMNER- 401 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING ROBERTSON AND SUMNER COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF FRANKLIN...OR 17 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHEAST OF CROSS PLAINS BY 425 PM CDT. PORTLAND BY 435 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE WITH THIS STRONG THUNDERSTORM. 31/JBW
Local storm report, Jun 22, 4:24 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST CROSS PLAINS 36.54N 86.68W
06/22/2009 M71.00 MPH ROBERTSON TN TRAINED SPOTTER
&&
ROSELocal storm report, Jun 22, 4:57 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ORLINDA 36.60N 86.67W
06/22/2009 ROBERTSON TN EMERGENCY MNGR
TREES DOWN IN ORLINDA AND CROSS PLAINS
&&
ROSELocal storm report, Jun 22, 5:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/22/2009 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN DONELSON
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 40 min |
| Jun 22, 12:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 17 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 43 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 30 min |
| Jun 22, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.